Hail, Fannin
- When
- May 30, 3:45 PM CST to 3:46 PM CST
- Where
- Fannin County, Honey Grove
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.583, -95.917
Nickel to golfball size hail reported.
11 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 30, 2:45 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN MAY 30 2004 .DISCUSSION... AS OF 20Z...THE COLD FRONT EXTENDED EAST OF A SHERMAN...TO MINERAL WELLS...TO COLEMAN LINE. THE 18Z FWD RAOB INDICATED THAT A STUBBORN CAP REMAINED IN PLACE. THUNDERSTORMS HAVE BEEN FIRING THIS AFTERNOON TO THE NORTH AND NORTHEAST THE METROPLEX ALONG AND AHEAD OF THE FRONT. GIVEN THE HIGH CAPES...THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE EAST AHEAD OF THE FRONT...WITH THE BEST CHANCES ACROSS THE NORTHEASTERN ZONES. THE FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST TONIGHT... AND SHOULD BECOME STATIONARY OVER OR JUST TO THE SOUTH OF THE SOUTHERN ZONES MONDAY. THIS FRONT WILL DRIFT BACK TO THE NORTH ON TUESDAY. TEMPERATURE WISE...THIS FRONT WILL MAKE LITTLE DIFFERENCE FOR THE HIGHS...WITH TEMPERATURES IN THE LOWER TO MID 90S ACROSS MUCH OF THE FORECAST AREA MONDAY AND TUESDAY. HAVE KEPT LOW POPS IN THE EXTENDED PER THE PREVIOUS FORECAST. #58 && .PRELIMINARY TEMPS/POPS... DALLAS-FT. WORTH, TX 66 92 64 95 / 10 10 10 10 WACO, TX 68 94 66 96 / 20 10 10 10 PARIS, TX 65 88 64 91 / 40 10 10 20 DENTON, TX 65 91 64 95 / 10 10 10 10 MCKINNEY, TX 66 91 64 94 / 10 10 10 20 DALLAS, TX 66 92 65 95 / 20 10 10 20 TERRELL, TX 67 92 66 93 / 20 20 10 20 CORSICANA, TX 69 92 68 94 / 20 20 10 20 TEMPLE, TX 68 95 67 96 / 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 700 PM CDT SUNDAY FOR ZONES TXC085... TXC113...TXC119...TXC147...TXC223...TXC231...TXC257...TXC277... TXC379...TXC397...TXC467. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTED UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 215 PM CDT SUN MAY 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 215 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...EAST OF A BONHAM TO EMORY LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM...EAST OF A GAINESVILLE...FORT WORTH...TO COMANCHE LINE. SCATTERED THUNDERSTORMS WILL FORM ALONG AND AHEAD OF A SOUTHEASTWARD MOVING COLD FRONT THIS AFTERNOON. A CAP OF WARM AIR ALOFT WILL SLOWLY ERODE THROUGH THE AFTERNOON AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE AND INTENSITY...ESPECIALLY NORTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35. LARGE HAIL...DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO MAY DEVELOP BEFORE SUNSET. THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING DUE TO ABUNDANT LOW AND MID LEVEL MOISTURE IN THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A PARIS TO CORSICANA TO CAMERON LINE ON MEMORIAL DAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WINDS TO 50 MPH. FOR THE REST OF THE WEEK...LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AND GENERALLY EAST OF INTERSTATE 35 ON TUESDAY...AND NORTH OF INTERSTATE 20 BOTH WEDNESDAY AND THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTH TEXAS ON FRIDAY AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EAST OF A SHERMAN...DENTON... STEPHENVILLE LINE THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1247 PM CDT SUN MAY 30 2004 TXZ094-095-104>107-119>123-310000- COLLIN-DALLAS-DELTA-FANNIN-HOPKINS-HUNT-KAUFMAN-LAMAR-RAINS-ROCKWALL- VAN ZANDT- 1247 PM CDT SUN MAY 30 2004 TORNADO WATCH #333 REMAINS IN EFFECT FOR... COLLIN DALLAS DELTA FANNIN HOPKINS HUNT KAUFMAN LAMAR RAINS ROCKWALL VAN ZANDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 237 PM CDT SUN MAY 30 2004 TXZ093>095-103>107-302030- COLLIN-DELTA-DENTON-FANNIN-GRAYSON-HOPKINS-HUNT-LAMAR- 237 PM CDT SUN MAY 30 2004 ...SIGNIFICANT WEATHER UPDATE FOR NORTHEAST SECTIONS OF NORTH TEXAS... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF DENISON TO 9 MILES NORTHEAST OF CORINTH...MOVING EAST AT 25 MPH. THESE STORMS WILL CONTINUE TO INTENSIFY WHILE MOVING EAST TOWARDS BONHAM...PARIS...MCKINNEY...GREENVILLE AND SULPHUR SPRINGS. SEVERE WEATHER WARNINGS MAY BE NEEDED BEFORE 4 PM WITH THESE STORMS. HAIL AND STRONG WINDS CAN BE EXPECTED WITH THESE STORMS. MONITOR THE LATEST WEATHER INFORMATION IF YOU ARE IN THE PATH OF THESE STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM CDT. 07/BB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 332 PM CDT SUN MAY 30 2004 TXZ119-302130- DALLAS- 337 PM CDT SUN MAY 30 2004 ...SIGNIFICANT WEATHER UPDATE FOR DALLAS COUNTY... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SMALL AREA OF THUNDERSTORMS FROM NEAR COCKRELL HILL TO CEDAR HILL...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING...SMALL HAIL AND HEAVY RAINFALL ACROSS DALLAS COUNTY THROUGH 430PM. THE POTENTIAL EXISTS FOR THESE STORMS TO INTENSIFY FURTHER...POSSIBLY BECOMING SEVERE. PEOPLE IN DALLAS COUNTY SHOULD MONITOR THE WEATHER...AND BOATERS ON LAKE RAY HUBBARD AND WHITE ROCK LAKE SHOULD BE PREPARED TO SEEK SAFETY. A TORNADO WATCH REMAINS IN EFFECT FOR DALLAS COUNTY UNTIL 7 PM CDT. 07/BB
The Dallas/Ft Worth radar (KFWS), 171 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
11 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel to golfball size hail reported.
Golfball size hail was reported at Faught.
Quarter size hail was reported on the southeast side of Paris.
High winds damaged the roof of an apartment complex and a large tree was blown down.
Occurred 2 miles east of Lake Tawakon near Woolsey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402510, 5402511, 5402512, 5402513, 5402514, 5402515, 5402516, 5402517, 5402518, 5402519, 5402520, 5402521.